Alert archive / Arizona / Red Flag Warnings in 2014
Red Flag Warning 10, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 15, 2014, 1:50 PM MST for 4 counties in Arizona. It took effect at Apr 16, 2014, 1:00 PM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2014, 1:50 PM MST (20:50 UTC)
- In effect from
- Apr 16, 2014, 1:00 PM MST
- Expired
- Apr 16, 2014, 4:27 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4131 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
353 WWUS85 KTWC 152050 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 150 PM MST TUE APR 15 2014 AZZ151-152200- /O.CAN.KTWC.FW.A.0007.140416T2000Z-140417T0400Z/ ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC- 150 PM MST TUE APR 15 2014 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE FIRE WEATHER WATCH. WINDS ARE NOT EXPECTED TO QUITE REACH CRITICAL FIRE WEATHER PARAMETERS ON WEDNESDAY. MINIMUM RH VALUES WILL FALL BELOW 10 PERCENT ACROSS THE AREA. EXPECT WESTERLY WINDS OF 10 TO 20 MPH WITH GUSTS OF 20 TO 30 MPH DURING AFTERNOON HOURS WEDNESDAY. $$ AZZ152-160500- /O.UPG.KTWC.FW.A.0007.140416T2000Z-140417T0400Z/ /O.NEW.KTWC.FW.W.0010.140416T2000Z-140417T0400Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 150 PM MST TUE APR 15 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MST WEDNESDAY FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING FOR EASTERN COCHISE...SOUTHEAST GRAHAM AND SOUTHERN GREENLEE COUNTIES... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM MST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...EASTERN COCHISE COUNTY...SOUTHEASTERN GREENLEE COUNTY...AND SOUTHERN GREENLEE COUNTY. * TIMING...ON WEDNESDAY...STRONG WESTERLY WINDS WILL BEGIN AROUND 1 PM AND ARE EXPECTED TO DIMINISH AFTER SUNSET. * WINDS...20 TO 30 MPH SOUTHWEST TO WEST 20-FOOT WINDS WITH GUSTS OF 35 TO 40 MPH. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE BETWEEN 4 TO 10 PERCENT. * IMPACTS...CONDITIONS WILL BE CONDUCIVE FOR RAPID FIRE GROWTH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
746 WWUS85 KTWC 160243 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 743 PM MST TUE APR 15 2014 AZZ152-161000- /O.CON.KTWC.FW.W.0010.140416T2000Z-140417T0400Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 743 PM MST TUE APR 15 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MST WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MST WEDNESDAY FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING FOR EASTERN COCHISE...SOUTHEAST GRAHAM AND SOUTHERN GREENLEE COUNTIES. * AFFECTED AREA...EASTERN COCHISE COUNTY...SOUTHEASTERN GRAHAM COUNTY...AND SOUTHERN GREENLEE COUNTY. * TIMING...ON WEDNESDAY...STRONG WESTERLY WINDS WILL BEGIN AROUND 1 PM AND ARE EXPECTED TO DIMINISH AFTER SUNSET. * WINDS...20 TO 30 MPH SOUTHWEST TO WEST 20-FOOT WINDS WITH GUSTS OF 35 TO 40 MPH. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE BETWEEN 4 TO 10 PERCENT. * IMPACTS...CONDITIONS WILL BE CONDUCIVE FOR RAPID FIRE GROWTH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
147 WWUS85 KTWC 161001 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 301 AM MST WED APR 16 2014 AZZ152-161815- /O.CON.KTWC.FW.W.0010.140416T2000Z-140417T0400Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 301 AM MST WED APR 16 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER RATING FOR EASTERN COCHISE...SOUTHEAST GRAHAM AND SOUTHERN GREENLEE COUNTIES. * AFFECTED AREA...EASTERN COCHISE COUNTY...SOUTHEASTERN GRAHAM COUNTY...AND SOUTHERN GREENLEE COUNTY. * TIMING...STRONG WESTERLY WINDS WILL BEGIN AROUND 1 PM TODAY AND ARE EXPECTED TO DIMINISH AFTER SUNSET. * WINDS...20 TO 30 MPH SOUTHWEST TO WEST 20-FOOT WINDS WITH GUSTS OF 35 TO 40 MPH. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE BETWEEN 4 TO 10 PERCENT. * IMPACTS...CONDITIONS WILL BE CONDUCIVE FOR RAPID FIRE GROWTH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
374 WWUS85 KTWC 161809 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1109 AM MST WED APR 16 2014 AZZ152-170400- /O.CON.KTWC.FW.W.0010.140416T2000Z-140417T0400Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 1109 AM MST WED APR 16 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. * AFFECTED AREA...EASTERN COCHISE COUNTY...SOUTHEASTERN GRAHAM COUNTY...AND SOUTHERN GREENLEE COUNTY. * TIMING...STRONG WESTERLY WINDS WILL BEGIN AROUND 1 PM TODAY AND ARE EXPECTED TO DIMINISH AFTER SUNSET. * WINDS...20 TO 25 MPH SOUTHWEST TO WEST 20-FOOT WINDS WITH GUSTS OF 35 TO 40 MPH. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE BETWEEN 4 TO 8 PERCENT. * IMPACTS...CONDITIONS WILL BE CONDUCIVE FOR RAPID FIRE GROWTH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
100 WWUS85 KTWC 162327 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 427 PM MST WED APR 16 2014 AZZ152-170030- /O.CAN.KTWC.FW.W.0010.000000T0000Z-140417T0400Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 427 PM MST WED APR 16 2014 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE RED FLAG WARNING. WINDS ACROSS THE WARNED AREA HAVE REMAINED BELOW CRITICAL FIRE WEATHER CRITERIA AND ARE EXPECTED TO BEGIN TO DIMINISH OVER THE NEXT COUPLE OF HOURS. VERY DRY CONDITIONS REMAIN THOUGH WITHOUT THE WIND THE THREAT OF RAPID FIRE GROWTH IS LOWER. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 15, 8:29 AM MST, 5 hours 21 minutes earlier.
Area forecast discussion, Apr 15, 8:29 AM MST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
829 AM MST TUE APR 15 2014
.SYNOPSIS...DRY CONDITIONS WITH ABOVE AVERAGE TEMPERATURES WILL
OCCUR THROUGH THURSDAY. A PACIFIC LOW PRESSURE SYSTEM WILL THEN
BRING A CHANCE OF SHOWERS AND THUNDERSTORMS LATE FRIDAY INTO
SATURDAY. DRY CONDITIONS WITH A PRONOUNCED WARMING TREND WILL OCCUR
EARLY NEXT WEEK.
&&
.DISCUSSION...SATELLITE WAS SHOWING SOME HIGH CLOUDS SPREADING INTO
THE AREA THIS MORNING BUT STILL LOOKING AT MOSTLY SUNNY CONDITIONS
TODAY. SOME GUSTY EASTERLY WINDS WERE ALSO BEING REPORTED AT MANY
LOCATIONS DUE TO A TIGHT SURFACE PRESSURE GRADIENT. MODELS SHOWED
THIS GRADIENT RELAXING THIS AFTERNOON FOR LESS WIND.
OTHERWISE...CURRENT FORECAST LOOKED ON TRACK SO NO UPDATES
ANTICIPATED THIS MORNING. PLEASE REFER TO THE ADDITIONAL SECTIONS IN
THIS PRODUCT FOR MORE INFO.
&&
.AVIATION...A GENERALLY NWLY FLOW ALOFT REGIME WILL BRING SOME
CIRRUS CLOUDS TO SE AZ THRU WEDNESDAY AFTERNOON. GUSTY ELY/SELY
SURFACE WINDS UP TO 15-20 KTS WILL OCCUR INTO EARLY THIS AFTERNOON...
THEN WINDS WILL DIMINISH AND BECOME WLY/NWLY GENERALLY LESS THAN 10
KTS LATE THIS AFTERNOON AND THIS EVENING. STRONGER AND GUSTY WEST
WINDS WILL OCCUR WEDNESDAY AFTERNOON AS A DISTURBANCE MOVES ACROSS
THE FOUR CORNERS REGION. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.
&&
.FIRE WEATHER...GUSTY EAST WINDS WILL OCCUR INTO EARLY THIS
AFTERNOON...THEN WINDS ARE FORECAST TO DIMINISH AND BECOME WEST TO
NORTHWEST LATE THIS AFTERNOON AND THIS EVENING. A FIRE WEATHER WATCH
IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR
EASTERN GRAHAM...SOUTHERN GREENLEE...SOUTHEASTERN SANTA CRUZ...AND
MUCH OF COCHISE COUNTIES. THE COMBINATION OF STRONG AND GUSTY WEST
WINDS AND VERY LOW RELATIVE HUMIDITIES WILL BE FAVORABLE FOR RAPID
FIRE GROWTH. OTHERWISE...EXPECT DRY CONDITIONS WITH ABOVE AVERAGE
DAYTIME TEMPERATURES THROUGH THURSDAY. THEREAFTER...THERE IS A
CHANCE OF SHOWERS AND THUNDERSTORMS LATE FRIDAY INTO SATURDAY. AT
THIS TIME...APPEARS THAT MEASURABLE RAINFALL AMOUNTS WILL BE QUITE
LOW. HOWEVER...GIVEN THE VERY DRY NEAR-SURFACE ENVIRONMENT...ANY
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY AND ERRATIC WINDS.
&&
.PREV DISCUSSION...A FAIRLY TIGHT SURFACE PRESSURE GRADIENT WILL
PROVIDE GUSTY ELY/SELY WINDS ACROSS PORTIONS OF SE AZ MAINLY FROM
MID-MORNING INTO EARLY THIS AFTERNOON. WINDS WILL DIMINISH AND
BECOME WLY/NWLY LATE THIS AFTERNOON AND CONTINUE THIS EVENING...THEN
WINDS WILL BE LIGHT AND VARIABLE IN DIRECTION LATE TONIGHT.
OTHERWISE... MOSTLY SUNNY SKIES WILL OCCUR TODAY WITH MOSTLY CLEAR
SKIES TONIGHT AS SOME THIN CIRRIFORM CLOUDS MOVE ACROSS THE AREA.
A VERY DRY NWLY FLOW ALOFT REGIME WILL CONTINUE WED AS RIDGE ALOFT
AMPLIFIES ADJACENT THE WEST COAST. A SHORTWAVE TROUGH MOVING SEWD
ACROSS THE FOUR CORNERS REGION WILL BRING STRONG AND GUSTY WLY WINDS
WED AFTERNOON AND EARLY WED EVENING. PATCHY BLOWING DUST SHOULD
OCCUR EAST OF TUCSON WED AFTERNOON AND EARLY WED EVENING. WINDS WILL
BECOME LIGHT AND VARIABLE IN DIRECTION LATE WED EVENING AND CONTINUE
WED NIGHT UNDER MOSTLY CLEAR SKIES.
15/00Z GFS/ECMWF WERE SIMILAR WITH DEVELOPING A TROUGH OF LOW
PRESSURE ALOFT NEAR THE SRN CALIFORNIA COAST THUR MORNING. PRECIP-
FREE CONDITIONS WILL CONTINUE THUR AND THUR NIGHT. GFS/ECMWF WERE IN
EXCELLENT AGREEMENT WITH ADVECTING FAIRLY SUBSTANTIAL MID AND
HIGH-LEVEL MOISTURE ACROSS THE AREA THUR NIGHT-FRI. THUS...PARTLY
CLOUDY SKIES THUR NIGHT FOLLOWED BY MOSTLY CLOUDY SKIES FRI. HAVE
NOTED THAT THESE GFS/ECMWF SOLUTIONS HAVE DECREASED QPF/S ACROSS THE
AREA FRI-SAT VERSUS PREVIOUS SOLUTIONS. HOWEVER...FOR THIS FORECAST
PACKAGE...HAVE MADE ONLY VERY MINOR MODIFICATIONS TO THE GRIDDED
DATA POP FIELDS.
THUS...HAVE MAINTAINED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
FRI MAINLY NEAR THE MOUNTAINS. CHANCE-CATEGORY POPS HAVE ALSO BEEN
MAINTAINED MOSTLY NEAR THE HIGHER TERRAIN EAST OF TUCSON FRI NIGHT-
SAT...WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ELSEWHERE.
ANY MEASURABLE PRECIP AMOUNTS ASSOCIATED WITH THIS SYSTEM SHOULD BE
FAIRLY LOW. THE MAIN CONCERN WILL BE THE POTENTIAL FOR MOSTLY DRY
MICROBURSTS ESPECIALLY FRI AFTERNOON AND AGAIN SAT. ASIDE FROM A
SLIGHT CHANCE OF SHOWERS ACROSS THE WHITE MTNS SAT NIGHT...DRY
CONDITIONS WILL PREVAIL SAT NIGHT-MON AS HIGH PRESSURE ALOFT BUILDS
OVER THE AREA.
HIGH TEMPS THIS AFTERNOON WILL BE ABOUT 5 DEGS F OR SO WARMER VERSUS
MON...THEN EXPECT NO SIGNIFICANT DAILY TEMP CHANGES WED-THUR. COOLER
DAYTIME TEMPS WILL PREVAIL FRI...THEN A PRONOUNCED WARMING TREND
WILL OCCUR EARLY NEXT WEEK.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR AZZ151-152.
&&
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSONNearby
Red Flag Warnings in Arizona, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.